"Americans were shocked and saddened to learn that one of our greatest actors, Philip Seymour Hoffman, had died at age 46 of an apparent heroin overdose. Hoffman's death, in the prime of his life and career, is a poignant reminder of some of the h"...
The manifestations of acute overdose include pinpoint pupils, sedation, hypotension, respiratory depression, and death.
In the event of overdose, the respiratory and cardiac status of the patient should be monitored carefully. When respiratory or cardiac functions are depressed, primary attention should be given to the re-establishment of adequate respiratory exchange through provision of a patent airway and institution of assisted or controlled ventilation. Oxygen, IV fluids, vasopressors, and other supportive measures should be employed as indicated.
In the case of overdose, the primary management should be the re-establishment of adequate ventilation with mechanical assistance of respiration, if required. Naloxone may be of value for the management of buprenorphine overdose. Higher than normal doses and repeated administration may be necessary. The long duration of action of SUBUTEX should be taken into consideration when determining the length of treatment and medical surveillance needed to reverse the effects of an overdose. Insufficient duration of monitoring may put patients at risk.
SUBUTEX sublingual tablet should not be administered to patients who have been shown to be hypersensitive to buprenorphine, as serious adverse reactions, including anaphylactic shock, have been reported [see WARNINGS AND PRECAUTIONS].
Last reviewed on RxList: 3/3/2015
This monograph has been modified to include the generic and brand name in many instances.
Additional Subutex Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.